Alert archive / South Dakota / Wind Chill Warnings in 2019

Wind Chill Warning 3, NWS Aberdeen, SD

March 2, 201926 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill warning at Mar 2, 2019, 3:54 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 2, 2019, 9:00 PM CST. It was in force for 15 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2019, 3:54 AM CST (09:54 UTC)
In effect from
Mar 2, 2019, 9:00 PM CST
Expired
Mar 3, 2019, 12:00 PM CST
In force
15 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 4:34 AM CSTEXTR WIND CHILL -393 Wnw Lily, SD
Mar 3, 5:25 AM CSTEXTR WIND CHILL -497 Ne Langford, SD
Mar 3, 5:41 AM CSTEXTR WIND CHILL -456 E Danforth, SD
Mar 3, 5:43 AM CSTEXTR WIND CHILL -443 Sw Bunker, SD
Mar 3, 5:52 AM CSTEXTR WIND CHILL -434 Nw Lantry, SD
Mar 3, 5:53 AM CSTEXTR WIND CHILL -411 E Watertown, SD
Mar 3, 5:53 AM CSTEXTR WIND CHILL -403 Ese Aberdeen, SD
Mar 3, 5:56 AM CSTEXTR WIND CHILL -402 Ene Sisseton, SD
Mar 3, 5:59 AM CSTEXTR WIND CHILL -4413 N Vivian, SD
Mar 3, 6:04 AM CSTEXTR WIND CHILL -37Ipswich, SD
Mar 3, 6:06 AM CSTEXTR WIND CHILL -5311 S Bullhead, SD
Mar 3, 6:15 AM CSTEXTR WIND CHILL -5010 W Long Lake, SD
Mar 3, 6:16 AM CSTEXTR WIND CHILL -446 W Barnard, SD
Mar 3, 6:20 AM CSTEXTR WIND CHILL -43Holabird, SDMESONET STATION F3866, HOLABIRD.
Mar 3, 6:20 AM CSTEXTR WIND CHILL -41Selby, SDMESONET STATION SLBST, SELBY.
Mar 3, 6:24 AM CSTEXTR WIND CHILL -42Murdo, SD
Mar 3, 6:45 AM CSTEXTR WIND CHILL -464 Nw Artas, SDPERSONAL WEATHER STATION.
Mar 3, 7:09 AM CSTEXTR WIND CHILL -423 N Brentwood Colony, SD
Mar 3, 7:15 AM CSTEXTR WIND CHILL -431 Ssw Redfield, SD
Mar 3, 7:40 AM CSTEXTR WIND CHILL -471 Wsw Gettysburg, SD
Mar 3, 7:41 AM CSTEXTR WIND CHILL -466 E Danforth, SD
Mar 3, 7:45 AM CSTEXTR WIND CHILL -454 S Stone Bridge, SD
Mar 3, 7:56 AM CSTEXTR WIND CHILL -386 Ene Lees Corner, SD
Mar 3, 9:00 AM CSTEXTR WIND CHILL -422 Wnw Toronto, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2019-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2019-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WWUS43 KABR 020954
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
354 AM CST Sat Mar 2 2019

...DANGEROUSLY COLD WIND CHILLS RETURN THIS WEEKEND...

MNZ039-046-SDZ003>011-015>023-033>037-021800-
/O.NEW.KABR.WC.W.0003.190303T0300Z-190303T1800Z/
/O.NEW.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, and Miller
354 AM CST Sat Mar 2 2019 /254 AM MST Sat Mar 2 2019/

...WIND CHILL WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ SUNDAY
TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills from
  35 below to 45 below zero tonight through Sunday morning. Wind
  chills from 25 below to 35 below zero Sunday afternoon through
  Monday morning.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...For the Wind Chill Warning, from 9 PM CST /8 PM MST/ 
  this evening to noon CST /11 AM MST/ Sunday. For the Wind 
  Chill Advisory, from noon CST /11 AM MST/ Sunday to noon CST 
  /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

SDZ045-048-051-021800-
/O.NEW.KABR.WC.Y.0012.190303T0600Z-190304T1800Z/
Jones-Lyman-Buffalo-
Including the cities of Murdo, Kennebec, and Fort Thompson
354 AM CST Sat Mar 2 2019

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

* WHAT...Very cold wind chills expected. Wind chills from 25 below
  to 35 below zero expected.

* WHERE...Jones, Lyman and Buffalo Counties.

* WHEN...From midnight tonight to noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
TMT
5 follow-up statements
049 
WWUS43 KABR 021706
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1106 AM CST Sat Mar 2 2019


MNZ039-046-SDZ003>011-015>023-033>037-030600-
/O.CON.KABR.WC.W.0003.190303T0300Z-190303T1800Z/
/O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, and Miller
1106 AM CST Sat Mar 2 2019 /1006 AM MST Sat Mar 2 2019/

...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills from 
  35 below to 45 below zero tonight through Sunday morning. Wind 
  chills from 25 below to 35 below zero Sunday afternoon through 
  Monday morning.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...For the Wind Chill Warning, from 9 PM CST /8 PM MST/ 
  this evening to noon CST /11 AM MST/ Sunday. For the Wind 
  Chill Advisory, from noon CST /11 AM MST/ Sunday to noon CST 
  /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

SDZ045-048-051-030600-
/O.CON.KABR.WC.Y.0012.190303T0600Z-190304T1800Z/
Jones-Lyman-Buffalo-
Including the cities of Murdo, Kennebec, and Fort Thompson
1106 AM CST Sat Mar 2 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WHAT...Very cold wind chills expected. Wind chills from 25 
  below to 35 below zero expected.

* WHERE...Jones, Lyman and Buffalo Counties.

* WHEN...From midnight tonight to noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

Connelly
691 
WWUS43 KABR 022018
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
218 PM CST Sat Mar 2 2019


SDZ045-048-051-030600-
/O.EXA.KABR.WC.W.0003.190303T0300Z-190303T1800Z/
/O.EXT.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/
Jones-Lyman-Buffalo-
Including the cities of Murdo, Kennebec, and Fort Thompson
218 PM CST Sat Mar 2 2019

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SUNDAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM NOON SUNDAY TO NOON CST
MONDAY...

* WHAT...Dangerously cold wind chills and very cold wind chills
  expected. Wind chills as low as 40 below zero expected. 

* WHERE...Jones, Lyman and Buffalo Counties.

* WHEN...For the Wind Chill Warning, from 9 PM this evening to 
  noon CST Sunday. For the Wind Chill Advisory, from noon Sunday 
  to noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MNZ039-046-SDZ003>011-015>023-033>037-030600-
/O.CON.KABR.WC.W.0003.190303T0300Z-190303T1800Z/
/O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, and Miller
218 PM CST Sat Mar 2 2019 /118 PM MST Sat Mar 2 2019/

...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills and very cold wind chills
  expected. Wind chills as low as 45 below zero expected. 

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...For the Wind Chill Warning, from 9 PM CST /8 PM MST/ 
  this evening to noon CST /11 AM MST/ Sunday. For the Wind 
  Chill Advisory, from noon CST /11 AM MST/ Sunday to noon CST 
  /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

Connelly
405 
WWUS43 KABR 030444
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1044 PM CST Sat Mar 2 2019

SDZ045-048-051-031300-
/O.CON.KABR.WC.W.0003.000000T0000Z-190303T1800Z/
/O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/
Jones-Lyman-Buffalo-
Including the cities of Murdo, Kennebec, and Fort Thompson
1044 PM CST Sat Mar 2 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO NOON
CST MONDAY...

* WHAT...Dangerously cold wind chills and very cold wind chills 
  expected. Wind chills as low as 40 below zero expected.

* WHERE...Jones, Lyman and Buffalo Counties.

* WHEN...For the Wind Chill Warning, from 9 PM this evening to 
  noon CST Sunday. For the Wind Chill Advisory, from noon Sunday 
  to noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MNZ039-046-SDZ003>011-015>023-033>037-031300-
/O.CON.KABR.WC.W.0003.000000T0000Z-190303T1800Z/
/O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, and Miller
1044 PM CST Sat Mar 2 2019 /944 PM MST Sat Mar 2 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ SUNDAY TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills and very cold wind chills 
  expected. Wind chills as low as 45 below zero expected.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...For the Wind Chill Warning, from 9 PM CST /8 PM MST/ 
  this evening to noon CST /11 AM MST/ Sunday. For the Wind 
  Chill Advisory, from noon CST /11 AM MST/ Sunday to noon CST 
  /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
954 
WWUS43 KABR 030911
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
311 AM CST Sun Mar 3 2019

SDZ045-048-051-031800-
/O.CON.KABR.WC.W.0003.000000T0000Z-190303T1800Z/
/O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/
Jones-Lyman-Buffalo-
Including the cities of Murdo, Kennebec, and Fort Thompson
311 AM CST Sun Mar 3 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
CST MONDAY...

* WHAT...Dangerously cold wind chills. Wind chills from 35 below
  to 45 below zero this morning. Wind chills from 25 below to 35 
  below zero this afternoon through Monday morning.

* WHERE...Jones, Buffalo and Lyman Counties.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from noon today to noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MNZ039-046-SDZ003>011-015>023-033>037-031800-
/O.CON.KABR.WC.W.0003.000000T0000Z-190303T1800Z/
/O.CON.KABR.WC.Y.0012.190303T1800Z-190304T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, and Miller
311 AM CST Sun Mar 3 2019 /211 AM MST Sun Mar 3 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ TODAY TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills. Wind chills from 35 below
  to 50 below zero this morning. Wind chills from 25 below to 35
  below zero this afternoon through Monday morning.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...For the Wind Chill Warning, until noon CST /11 AM MST/ 
  today. For the Wind Chill Advisory, from noon CST /11 AM MST/ 
  today to noon CST /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
TMT
410 
WWUS43 KABR 031800
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1200 PM CST Sun Mar 3 2019


SDZ045-048-051-040600-
/O.EXP.KABR.WC.W.0003.000000T0000Z-190303T1800Z/
/O.CON.KABR.WC.Y.0012.000000T0000Z-190304T1800Z/
Jones-Lyman-Buffalo-
Including the cities of Murdo, Kennebec, and Fort Thompson
1200 PM CST Sun Mar 3 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...
...WIND CHILL WARNING HAS EXPIRED...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Jones, Buffalo and Lyman Counties.

* WHEN...Until noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

MNZ039-046-SDZ003>011-015>023-033>037-040600-
/O.EXP.KABR.WC.W.0003.000000T0000Z-190303T1800Z/
/O.CON.KABR.WC.Y.0012.000000T0000Z-190304T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, 
Highmore, and Miller
1200 PM CST Sun Mar 3 2019 /1100 AM MST Sun Mar 3 2019/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...
...WIND CHILL WARNING HAS EXPIRED...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of central, north central and northeast South 
  Dakota and west central Minnesota.

* WHEN...Until noon CST /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

Connelly

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Mar 1, 11:21 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 1, 11:21 PM CST, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1121 PM CST Fri Mar 1 2019

.UPDATE...
Issued at 1113 PM CST Fri Mar 1 2019

See below for an aviation forecast discussion for the 06Z TAFs.

UPDATE Issued at 845 PM CST Fri Mar 1 2019

Had to make some wholesale changes to the skycover forecast and
the min Temps forecast for tonight. At 8pm, skies were mostly
clear, not mostly cloudy, and the temperature was 0F degrees
already, which was the going low temperature forecast for
Aberdeen. Reset the skycover to mostly clear with a gradual ramp
up to cloudy conditions as the night wears on. Also, based off the
time-lagged output from the RAP and HRRR models, felt much more
confident ratcheting temps down a solid 5 to as much as 15 degrees
off the inherited low temps forecast. Despite a persistent 5 to
10 mph north-northwest wind overnight, low level caa is in full
swing and there is a fresh 1 to 5 inches of snow covering the
pre-existing 10 to 30+ inch deep snow pack over the CWA. Updates
are out.

UPDATE Issued at 540 PM CST Fri Mar 1 2019

See below for an aviation forecast discussion for the 00Z TAFs.

UPDATE Issued at 438 PM CST Fri Mar 1 2019

Dropped the winter weather advisory over the southeastern
forecast zones. Just some flurries left now. But, across the
entire forecast area since late last night, 1 to 4 inches have
been reported throughout the forecast area, with some 3 to 5 inch
reports showing up across where there was an advisory in place.

&&

.SHORT TERM...(This Evening through Saturday Night)
Issued at 313 PM CST Fri Mar 1 2019

The snow along and east of the James valley will continue to
transition east through the afternoon, with advisory level
accumulations. There will be a lull this evening with clearing and a
light north wind that will allow for some temperature drop before
the next batch of clouds move in. A weak system moves mainly west of
the Missouri valley, with dry air in the east limiting the eastward
extent. Only looking at about 1-2 inches of fluff in the far western
CWA. Otherwise winds pick up Saturday with mixed winds topping out
around 20kts, plus cold advection as a ridge of high pressure slowly
builds across the region. There is some mention of blowing snow but
light drifting will generally impact road conditions more than
anything else.

.LONG TERM...(Sunday through Friday)
Issued at 313 PM CST Fri Mar 1 2019

The extended period starts off with very cold air in place over the
region. Temperatures will start off in the teens below zero early
Sunday morning, with wind chills in the -25 to -40 range. Bitterly
cold wind chills will remain a concern through the day Monday as the
region remains on the east side of a strong surface ridge, with wind
gusts up to 30 mph Sunday afternoon through the day Monday. May
still see some gusts up to 20 mph or so on Tuesday, then the surface
high slides across the area, with lighter winds Tuesday night into
Wednesday. The next chance for snow comes Wednesday night into
Thursday as a low pressure system tracks across the Central Plains.
High pressure returns Friday, with dry conditions expected.

After the very cold start to the day Sunday, will only see
temperatures rise to the single digits below and above zero Sunday
afternoon. Will then see a gradual warm up through the period, with
highs in the single digits above zero on Monday, in the teens to
lower 20s Tuesday through Thursday, and in the upper teens to upper
20s Friday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1113 PM CST Fri Mar 1 2019

There are a few patches of low cloud and ground fog occurring late
this evening across the region. There's even a local effect
happening at the KABR terminal where a smoke stack plume of ice
crystals is drifting appx one-quarter mile down-wind across the
KABR runway and causing the ASOS to mis-represent prevailing VFR
conditions as this 40ft wide and 100ft deep streamer of ice
crystals just keeps chugging right across the runway and over the
ASOS.

Elsewhere, honest-to-goodness radiation ground fog has developed
across portions of central and north central South Dakota,
including the KMBG terminal. Once the approaching bkn/ovc cloud
deck out north/west sweeps over the region, the fog should
diminish in coverage/intensity, and snow chances (and sub-VFR
visbies in snow) begin to pick up, mainly at the KMBG and KPIR
terminals. Northeasterly breezes also develop, and there will
likely be some occasional blowing snow observed at those two
terminals.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Dorn
SHORT TERM...Connelly
LONG TERM...Parkin
AVIATION...Dorn

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:54 AM CSTWind Chill AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more56 hr

Nearby

Wind Chill Warnings in South Dakota, 2019Wind Chill Warnings in Minnesota, 2019Every wind chill warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.